MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event - used the first day of the month of the bsc aware date.Event date not provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the tortuous and moderately to severely calcified circumflex coronary artery.A 3.50mm x 15mm nc emerge balloon catheter was advanced for dilation.However, during the first inflation at 14 atmospheres for 15 seconds, the balloon ruptured in the lesion.Subsequently, another 3.50mm x 15mm nc emerge balloon catheter was advanced for dilation; however, during the first inflation at 14 atmospheres for 15 seconds, it also ruptured.The procedure was completed with a non-bsc device.There were no patient complications nor injuries reported and the patient was fine.
 
Additional Manufacturer Narrative
B3: date of event - used the first day of the month of the bsc aware date.Event date not provided.Device evaluated by mfr.: returned product consisted of a nc emerge balloon catheter.The balloon was loosely folded, and there was blood in the balloon and inflation lumen.The device was soaked in a warm waterbath for 2 days.Analysis of the tip, balloon, inner/outer shaft, and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube, and a pinhole leak in the balloon material located 3mm from the tip of the balloon.Inspection of the rest of the device found no other damage or defect.The reported rupture was confirmed.Review of the product specification indicates the rated burst pressure (rbp) of the complaint device is 20 atmospheres (atm).The reported information indicates the device was inflated to 14atm; therefore, there is no indication the device was inflated over rbp.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9841294
Report Number2134265-2020-02989
Device Sequence Number11484681
Product Code LOX
UDI-Device Identifier08714729846543
UDI-Public08714729846543
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2021
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0024814330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1